MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRA ICE PLUS; CATHETER, ULTRASOUND, INTRACARDIAC

BOSTON SCIENTIFIC CORPORATION ULTRA ICE PLUS; CATHETER, ULTRASOUND, INTRACARDIAC
Model Number 86200
Medical Device Problem Codes Obstruction of Flow (2423); Device Contamination with Chemical or Other Material (2944); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign material present in the tip of the device.During preparation of the ultra ice plus catheter for insertion into the patient, it was not possible to flush the catheter.A foreign object was discovered in the distal tip.The catheter was replaced and the procedure was performed without issue.
 
Additional Manufacturer Narrative
Correction: note additional device code of improper flow or infusion.Analysis of returned product revealed that there were residues inside the imaging window which confirmed the reported "foreign object was found".No visible damage to the catheter was noted.The device was also functionally tested and it performed as intended (device was able to flush); consequently, not confirming the reported "it could not flush".Although the device was able to be flushed during testing, according to the event description the issue occurred during insertion; this, along with the residues found on the device, leads to the belief that the "clogging" most likely occurred due to procedural factors coming in contact with the device and, in turn, decreasing its functional and physical capabilities.The investigation conclusion is adverse event related to procedure.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
ULTRA ICE PLUS
Common Device Name
CATHETER, ULTRASOUND, INTRACARDIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8608202
Report Number2134265-2019-05232
Device Sequence Number2295022
Product Code ITX
UDI-Device Identifier08714729904380
UDI-Public08714729904380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model Number86200
Device Catalogue Number86200
Device Lot Number0023160352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1